Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 5, NWS Lubbock, TX

March 4, 201324 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 4, 2013, 9:58 PM CST for 24 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2013, 9:58 PM CST (03:58 UTC)
Expired
Mar 5, 2013, 3:00 AM CST
In force
5 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2580 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WWUS74 KLUB 050358
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
958 PM CST MON MAR 4 2013

TXZ021>044-050900-
/O.NEW.KLUB.WI.Y.0005.130305T0358Z-130305T0900Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
958 PM CST MON MAR 4 2013

...WIND ADVISORY IN EFFECT UNTIL 3 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST TUESDAY. 

* TIMING...THROUGH 3 AM TUESDAY MORNING.

* WINDS...NORTH TO NORTHEASTERLY BETWEEN 30 AND 40 MPH WITH GUSTS
  TO 55 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR
  HIGH PROFILE VEHICLES TRAVELING EAST OR WEST. BLOWING DUST WILL
  ALSO BE LOFTED AT TIMES REDUCING VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR OBJECTS BEING
BLOWN ACROSS AREA ROADWAYS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 4, 5:29 PM CST, 4 hours 29 minutes earlier.

Area forecast discussion, Mar 4, 5:29 PM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
529 PM CST MON MAR 4 2013

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THIS TAF CYCLE. A COLD FRONT
WILL PUSH ACROSS BOTH TERMINALS AFTER SUNSET RESULTING IN GUSTY
NORTHEASTERLY WINDS OVERNIGHT. SPEEDS WILL DECREASE BY TUESDAY
MORNING.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 342 PM CST MON MAR 4 2013/

SHORT TERM...
COLD FRONT MOVING SOUTH THROUGH THE PANHANDLE THIS AFTERNOON WILL
ACCELERATE SOUTHWARD OVERNIGHT AS A VORT MAX ROTATES AROUND THE BASE
OF THE UPPER LOW MOVING INTO THE NORTHERN PLAINS STATES.  EXPECT
STRONG NORTHERLY WINDS FOR ABOUT 12-15 HOURS FOLLOWING THE FRONT.
AT 06Z NAM MOST SHOWS NORTHERLY WINDS AT 24 KTS AT LBB WHILE THE GFS
MOS SHOWS SPEEDS AT 34KTS.  WILL GO CLOSER TO THE NAM MOS FOR
STRENGTH.  SOME BRIEF LOW CLOUDS WILL BE POSSIBLE FOLLOWING THE
FRONT OVERNIGHT...BUT WITH MUCH DRIER AIR MOVING IN TUESDAY...THE
CLOUDS SHOULD DIMINISH BEFORE MORNING.

AFTER A SECOND VERY WARM DAY TODAY...TUESDAY WILL BE MUCH COOLER
WITH HIGHS EXPECTED TO RANGE FROM THE UPPER 40S TO THE MID
50S...SOME 25-30 DEGREES COOLER.  LIPE

LONG TERM...
FOLLOWING AT LEAST THREE DAYS OF STEADY SOUTHERLY RETURN
FLOW...THE SOUTH PLAINS STILL STANDS TO SEE A FAIR CHANCE OF
MEASURABLE PRECIP THIS WEEKEND AS A LARGE UPPER CYCLONE TRACKS
E-NE OUT OF THE DESERT SOUTHWEST. REGARDING THE PATH AND BEHAVIOR
OF THIS SYSTEM...EARLIER FORECASTS FAVORED THE MORE CONSISTENT
ECMWF AND CMC. 12Z GUIDANCE OFFERED LITTLE EVIDENCE TO WARRANT
DEVIATING FROM THIS THEME...SO WE CONTINUE TO GIVE LESS CREDIT TO
THE OPERATIONAL GFS WHICH REMAINS MORE PROGRESSIVE AND POSITIVELY
TILTED WITH THE TROUGH THAN REMAINING GUIDANCE AND SOME OF THE
GEFS MEMBERS. ALSO...CLIMATOLOGY WITH SUCH DEEP CLOSED LOWS IN
THE DESERT SOUTHWEST WOULD ARGUE IN FAVOR A SLOWER EVOLUTION.

BEYOND THE TIMING DETAILS...THE ECMWF AND GFS ARE BOTH STRUGGLING
TO RESOLVE A POTENTIAL SECOND LOBE OF VORTICITY WRAPPING AROUND
THE CYCLONE BY SAT EVENING. THIS RESULTS IN A DIVIDED UPPER LOW
STRUCTURE BEFORE SIGNIFICANT SPATIAL DIFFERENCES ARISE THEREAFTER
WITH THE PRIMARY 500MB CYCLONE. SUCH DETAILS THIS MANY DAYS OUT
ARE TOO DIFFICULT TO RATIONALIZE WHICH IS MORE CORRECT...SO HAVE
OPTED TO TAILOR THE PRECIP GRIDS FOR A MORE SINGULAR/COMPACT UPPER
LOW MORE IN TUNE WITH THE CMC. ONE SUSPICIOUS DETAIL WITH THE 12Z
ECMWF BY SAT NIGHT IS ITS REDEVELOPMENT OF STRONG ASCENT PRECEDING
THE SECONDARY UPPER LOW WITHIN A POST-PACIFIC FRONTAL REGIME. THIS
DOES APPEAR VERY SUSPECT AND WE WOULD EXPECT THE BEST PRECIP
CHANCES TO EMERGE WITH THE LEADING EDGE OF HEIGHT FALLS AND FROPA
LATE SAT AND SAT NIGHT...BEFORE TAPERING OFF QUICKLY FROM WEST-
EAST ON SUNDAY UNDER DRY SLOTTING. THE WILD CARD TO ALL OF THIS IS
OF COURSE THE FACT THIS SYSTEM IS STILL WELL OFFSHORE IN THE NERN
PACIFIC AND COULD CERTAINLY INTRODUCE MORE COMPLEXITIES IN THE DAYS
AHEAD. UNTIL THIS WAVE IS BETTER SAMPLED BY THE RAOB NETWORK LATER
THIS WEEK...WILL TRY TO REFRAIN FROM MAKING ANY SIGNIFICANT
CHANGES TO THE CURRENT FORECAST.

ON THAT NOTE...ONLY CHANGE THIS CYCLE WAS TO BUMP UP POPS ABOUT
5-10 PERCENT AREA WIDE SAT NIGHT UPON CONSIDERING RICH PWATS AND
MORE-THAN-ADEQUATE DEEP ASCENT ALONG THE FRONT AND HEIGHT FALLS.
MAX TEMPS THROUGH THE PERIOD SHOULD QUICKLY RETURN TO AOA
SEASONABLE LEVELS FOLLOWING TUESDAY'S COOL DOWN.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        23  49  28  58  32 /  10   0   0   0   0
TULIA         26  52  28  57  32 /  10   0   0   0   0
PLAINVIEW     28  53  29  58  33 /  10   0   0   0   0
LEVELLAND     29  53  31  60  35 /  10   0   0   0   0
LUBBOCK       29  55  31  60  35 /  10   0   0   0   0
DENVER CITY   30  53  32  60  38 /  10   0   0   0   0
BROWNFIELD    30  55  32  61  36 /  10   0   0   0   0
CHILDRESS     32  56  31  60  35 /  10   0   0   0   0
SPUR          32  56  32  61  35 /  10   0   0   0   0
ASPERMONT     34  57  32  61  37 /  10   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/99
Hazardous weather outlook, Mar 4, 5:25 AM CST, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
525 AM CST MON MAR 4 2013

TXZ021>044-051130-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
525 AM CST MON MAR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.